How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4486
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I suffer from Bi-Polar Disorder, mainly of a depressive type.

Resolved Question:

I suffer from Bi-Polar Disorder, mainly of a depressive type. My currant medication is 800mg of Seroquel XL, 15mg of Zispin, plus 2000mg of Depakote. Due to a bout of depression that I had been suffering I was put on Zispin from been on 200mg of Lustral daily. That was about 5 weeks ago. Durning the last couple of weeks though I have become slightly paranoid, quite anxious and been less unable to sleep. I know of course that from experience that these problems could be due to my medicial condition. What my question is, could the Zispin also produce paranoid thoughts.
Thank you.
Submitted: 7 years ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 7 years ago.

Hi there ,


Welcome to Just answer !


Can you please elaborate on what kind of paranoid thoughts are you suffering from, one or two examples will be appreciated .?



Customer: replied 7 years ago.
Hi,the thoughts that im getting at the moment are quite basic at the begining to feel that im getting visited in my home by a force that is trying to take control of me while just relaxing at hearing noises in my living room which makes me quite anxious at times. i also believe that my mother who i greatly love and respect is somehow trying to get me to harm or even take my life in order to free me from caring for her. i have to make sure that noone knows that im at home as im sure if they see me it will give them the chance to tell me things. by telling me things indicates to me that they have planned what to say to me beforehand.
Expert:  Dr. Kaushik replied 7 years ago.

Hi there,


Welcome to Just answer !


Well, the paranoid thoughts that you are currently suffering from are actually Delusions of diferent types , and occurrence of these delusions / paranod ideas or thoughts have no relation with the use of Zipsin ( Mirtazapine ) , which is an anti depressant .


I am mentioning below a link which will throw more light on the side effect of mirtazapine ( zispin ) , in which paranoid ideas and delusions such as those experienced by you are not there.


The fact that , you are suffering from such delusions , despite being on a high dose of Antipsychotic drug such as seroquel and mood stabilizer - depakote , indicates quite blatantly towards two conclusions -- 1) Presence of a delusion / paranoid ideation is suggestive of a Schizophrenia diagnosis , and since you have been diagnosed already with bipolar disorder , so you may actually be having a mixed state that is Schizoaffective disorder , instead of bipolar disorder. 2) your current crop of drugs such as seroquel and depakote , boh of which are being given at high doses , have become ineffective in controlling your present state of paranoid ideas / delusions / auditory hallucinations , as your body must have developed resistance against these drugs , which is quite often seen.


The folowing are the delusions and hallucinations which you are harboring and which are suggestive of a scizophrenia diagnosis--

Delusion of control -- ( you mention a force trying to take control over you )


Delusion of persecution --( your mother wanting to inflict harm upon you )


Auditory hallucinations ( hearing non existent noises)


Such kind of delusions , auditory halluinations , and paranoid ideation are clubbed together as Frank psychotic symptoms , which are the hallmark feature of a schizophrenia ,or schizoaffetive disorder ( schizophrenia plus bipolar disorder / mood disorder )


I am mentioning below a few links which wil throw more light on Schizoaffective disorder, Schizophrenia , the various delusions that you are having .


So, since your symptoms as of now are suggestive more of Schizoaffective disorder , although the treatment of this particular condition is same as what you have been placed upon currently , that is a combination of antipsychtic , anti depressant and mood stabilizer , but since your present crop of drugs have become ineffective , as a result of which your paranoia and delusions have become predominant , so in order to control this i suggest you two things.


1) Get yourself re- evaluated by your psychiatrist , mention about this dicussion and the presence of delusions of control , persecution, auditory hallucination, etc , i am quite sure that your psychiatrist will appreciate this diagnosis shift from bipolar disorder to Schizoaffective disorder , however , the treatment regime remains the same, altough new drugs need to be switched over to , as current drugs have become ineffective.


2) Get started on new drugs such as 1) anti psychotic such as Clozapine or Risperidone , 2) mood stabilizer such as Valproate or Carbamazepine , 3) You shall continue on zispin as an anti depressant, and no , it is not causing these paranoid ideation, it is the underlying psychiatry morbidity namely Scizoaffective disorder that is causing it.


So, i suggest you consult your psychiatrist as soon as possible and discuss what i have mentioned here .


I wish you best of health and rapid recovery to sound help.


Please press the ACCEPT button if you are satisfied with the answer as only then will i be credited for my service.





Dr. Kaushik and other Mental Health Specialists are ready to help you

Related Mental Health Questions